Pennsylvania, 2005

Hail in Pennsylvania, May 27, 2005

May 27, 2005 · NWS CLE · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at May 27, 6:45 PM EST, 2 hours 40 minutes earlier.

Area forecast discussion, May 27, 6:45 PM EST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
745 PM EDT FRI MAY 27 2005

.AVIATION (00Z-00Z)...FIRST WEAK SHORT WAVE JUST ABOUT EAST OF THE
AREA AND APPEARS THE REMAINING SHOWERS/STORMS SHOULD MISS TAF ZITES
AFT 00Z. NEXT SHORT WAVE MORE WELL DEFINED ON SATELLITE LOOP OVR MID
MS VALLEY MOVG E. ALL MODELS INSIST THAT CONVECTION ASSOCD WITH NEXT
WAVE WILL REMAIN SOUTH OF FCST AREA OVERNIGHT BUT COULD BE A SHOWER
LATER TONIGHT INTO SAT MORN. NOT SURE IF THERE WILL BE A PERIOD OF
SUBSIDENCE BHND SHORT WAVE OR IF ATMOSPHERE GETS MOISTENED UP A BIT
AND STORMS POP QUICKLY MIDDAY AND AFTERNOON SATURDAY. WL TREND FCST
IN THIS DIRECTION WITH A TEMPO PERIOD OF SHOWERS/STORMS EXITING EAST
BY LATE AFTERNOON/EARLY EVENING.

&&

.SHORT TERM (TNGT-SUNDAY NGT)...
SCT SHWRS/TSTMS DVLP THIS AFTN. A RISK OF SVR TSTMS EXIST THIS AFTN
AND ERY TNGT. MODERATE UNIDIRECTIONAL WIND SHEAR ALG WITH STEEP
LOW LEVEL LAPSE RATES. HOWEVER LACK OF LOW LVL BNDRY AND MSTR
LIMITING FACTORS...THOUGH S/W MOVG INTO IL AT MID AFTN MAY PROVIDE
ENUF LIFT. TIMEWISE  BLV ANY THREAT SHUD BE LIMITED TO ERY TNGT
DCRSNG WITH LOSS OF HEATING. OTRW BROAD UPPER LVL E-W LOW N AREA
OVER THE WEEKEND WILL HAVE SVRL S/W ROTG ARND IT TO KEEP A CHC OF
SHWRS/TSTMS GOING THROUGH SUNDAY.

&&

.LONG TERM (MON-FRI)...

OVERALL FAVORING HPC GUID WITH SOMEWHAT FAVORING ECMWF MODEL IN
EXTDD FCST. INITIALLY INV TROF INTO OH VLY ON MONDAY AS NRN STREAM
TROF DIGS INTO GREAT LAKES. GFS AMPLIFIES THIS TFOF MUCH MORE THAN
ECMWF MON NGT INTO TUE WITH STGR SFC LOW DVPLG OVER OH VLY THAN
ECMWF WHICH HAS WEAKER SFC LOW MOVG TO SE CST. ON TUE WITH ECMWF
HAVING UPR LVL TROF E CWA AND SFC LOW WKR AND WELL OFF TO SE OF THE
AREA WITH LOWER POPS TO SLGT CHC TUE. THEN SFC HI PRES BLDS IN
KEEPING WX DRY TUE NGT INTO FRI.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.

&&

SHORT TERM...WCR
LONG TERM...WCR
AVIATION...KOSARIK
Hazardous weather outlook, May 27, 4:16 AM EST, 17 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
516 AM EDT FRI MAY 27 2005

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-281100-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
516 AM EDT FRI MAY 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A
PORTION OF NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON THROUGH EVENING.
THERE IS A SLIGHT RISK THAT SOME OF THE THUNDERSTORMS MAY BECOME
SEVERE.  THE PRIMARY THREATS WOULD BE MARGINALLY SEVERE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.

OUDEMAN

The radar

The Pittsburgh radar (KPBZ), 124 km away, was scanning. The volume nearest the first event began at 02:24 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Crawford

When
May 27, 9:25 PM EST
Where
Crawford County, Guys Mills
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.633, -79.983

Penny size hail was observed.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5450193.